Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 29, 2015, 5:06 PM MDT for Bingham County, Power County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2015, 5:06 PM MDT (23:06 UTC)
- Expired
- Aug 29, 2015, 5:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 7 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3346 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130 WUUS55 KPIH 292306 SVRPIH IDC011-077-292330- /O.NEW.KPIH.SV.W.0091.150829T2306Z-150829T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 506 PM MDT SAT AUG 29 2015 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BINGHAM COUNTY IN SOUTHEASTERN IDAHO... NORTHWESTERN POWER COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 530 PM MDT * AT 503 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ABERDEEN...OR 9 MILES NORTHWEST OF AMERICAN FALLS RESERVOIR. THIS STORM IS MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... AMERICAN FALLS RESERVOIR...ABERDEEN...TABER...MORELAND... ROCKFORD...PINGREE...SPRINGFIELD AND STERLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4291 11288 4301 11303 4338 11265 4319 11239 TIME...MOT...LOC 2303Z 180DEG 0KT 4300 11289 $$ TW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:13 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 29, 2:13 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 213 PM MDT SAT AUG 29 2015 .DISCUSSION...KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THIS EVENING ALONG THE FRONTAL BAND EXTENDING FROM MONTANA SOUTH TOWARDS BURLEY AREA. EXPECTING THIS BAND TO MOVE EAST THROUGH THE SOUTH CENTRAL AND CARIBOU HIGHLANDS THIS EVENING. COULD SEE SOME GUSTS TO AROUND 50 MPH FROM ISOLATED THUNDERSTORMS BEFORE THE EVENING IS OVER. A FEW SHOWERS MAY LINGER THROUGH SUNDAY MORNING IN THE UPPER SNAKE HIGHLANDS AND ARCO DESERT WITH THE LOW PRESSURE TROUGH MOVING INLAND. SUNDAY IS LOOKING DRIER AND EXPECT ANY SHOWERS TO BE MOVING EAST QUICKLY...BY AFTERNOON MAY BE JUST AN ISOLATED STRAGGLER NEAR THE WYOMING BORDER. TEMPERATURES COOL A GOOD 10 DEGREES SUNDAY AND REMAIN COOL ON MONDAY. SOUTH-SOUTHWEST FLOW BRINGS TEMPERATURES BACK INTO THE LOWER TO MIDDLE 80S TUESDAY AND WEDNESDAY AHEAD OF THE NEXT TROUGH MOVING INTO IDAHO WITH A CHANCE OF SHOWERS THURSDAY AND FRIDAY. BY THEN TEMPERATURES FALL BACK INTO THE MIDDLE 70S TO NEAR 80. RS && .AVIATION...DEEP SOUTHWEST FLOW USHERING IN SOME MID AND UPPER LEVEL MOISTURE ACROSS THE AREA. A COLD FRONT WILL PUSH THROUGH THE AREA LATER THIS AFTERNOON SO EXPECTING SOME WIND GUSTS AROUND 25 TO 30 KTS ACROSS THE SNAKE PLAIN. WINDS THE FRONT WILL ALSO TRIGGER SOME SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. WHILE CONDITIONS ARE EXPECTED TO REMAIN VFR...SOME BRIEF LOWERED VIS IS POSSIBLE WITH HEAVIER SHOWERS. MODELS SUGGESTING SHOWERS SHOULD TAPER OFF BY THE EARLY MORNING HOURS. HINSBERGER && .FIRE WEATHER...SOUTHWESTERLY FLOW IS STRONG AHEAD OF A DEEP EAST PACIFIC TROUGH. THE FLOW IS BRINGING PLENTY OF MID AND UPPER LEVEL MOISTURE. A COLD FRONT WILL MAKE ITS WAY INTO EAST IDAHO THIS AFTERNOON RESULTING IN GUSTY WINDS AND A FEW SHOWERS/ISOLATED THUNDERSTORMS. SURFACE HUMIDITY WILL DROP AS LOW AS 15 TO 20 PERCENT TODAY. WITH THE COMBINATION OF WINDS AND LOW HUMIDITY...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10PM TONIGHT. BREEZY AND DRY AGAIN TOMORROW WITH A POST-FRONTAL AIRMASS IN PLACE AND PRECIP SHIFTING TO THE EAST. A STRONG GRADIENT REMAINS OVER THE CENTRAL MOUNTAINS WITH WIND GUSTS AROUND 25 KTS TOMORROW AFTERNOON...BUT MIN HUMIDITY REMAINING NEAR 20 PERCENT IMPACTING DECISION NOT TO ISSUE FIRE HEADLINES FOR TOMORROW. NEXT SYSTEM DROPS INTO SOUTHEAST IDAHO THURSDAY AND FRIDAY. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR IDZ410-413-422- 427-475-476. &&
In the hours before
Special weather statement, Aug 29, 3:20 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
320 PM MDT SAT AUG 29 2015
IDZ017-021-292200-
LOWER SNAKE RIVER PLAIN ID-EASTERN MAGIC VALLEY ID-
320 PM MDT SAT AUG 29 2015
...WIND GUSTS UP TO 50 MPH FOR WEST CENTRAL BINGHAM...NORTHWESTERN
POWER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 400 PM MDT...
AT 319 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF ABERDEEN. THIS STORM WAS MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
BINGHAM...NORTHWESTERN POWER AND SOUTHEASTERN BLAINE COUNTIES.
LAT...LON 4293 11302 4301 11323 4323 11311 4321 11289
4307 11281
TIME...MOT...LOC 2119Z 180DEG 0KT 4301 11310
RSSpecial weather statement, Aug 29, 3:51 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 351 PM MDT SAT AUG 29 2015 IDZ017-022-292230- SOUTH CENTRAL HIGHLANDS ID-EASTERN MAGIC VALLEY ID- 351 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR CENTRAL CASSIA AND SOUTHERN MINIDOKA COUNTIES UNTIL 430 PM MDT... AT 350 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF OAKLEY...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRE CREWS WORKING NEAR ACTIVE FIRES SHOULD PREPARE FOR STRONG... GUSTY...AND ERRATIC THUNDERSTORM OUTFLOW WINDS THAT WILL INCREASE FIRE BEHAVIOR. THIS IS A DANGEROUS SITUATION. FIRE CREWS SHOULD MOVE TO SAFETY ZONES IMMEDIATELY. && LAT...LON 4239 11349 4223 11385 4229 11391 4255 11369 TIME...MOT...LOC 2150Z 227DEG 26KT 4232 11377 TW
Special weather statement, Aug 29, 4:21 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 421 PM MDT SAT AUG 29 2015 IDZ019-020-032-292315- UPPER SNAKE RIVER PLAIN ID-LOST RIVER/PASHIMEROI ID- UPPER SNAKE HIGHLANDS ID- 421 PM MDT SAT AUG 29 2015 ...WINDS IN EXCESS OF 40 MPH FOR WESTERN JEFFERSON...NORTHWESTERN BINGHAM...SOUTHWESTERN CLARK...EAST CENTRAL BUTTE AND NORTHWESTERN BONNEVILLE COUNTIES UNTIL 515 PM MDT... AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHEAST INL. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUBOIS...TERRETON...MUD LAKE...NORTHWEST INL...SOUTHEAST INL... MONTEVIEW...KETTLE BUTTE AND SMALL. LAT...LON 4426 11215 4355 11239 4355 11290 4422 11289 TIME...MOT...LOC 2220Z 180DEG 0KT 4355 11276 GK
Special weather statement, Aug 29, 4:26 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 426 PM MDT SAT AUG 29 2015 IDZ017-022-292300- SOUTH CENTRAL HIGHLANDS ID-EASTERN MAGIC VALLEY ID- 426 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR NORTH CENTRAL CASSIA AND SOUTH CENTRAL MINIDOKA COUNTIES UNTIL 500 PM MDT... AT 426 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURLEY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLEY...HEYBURN AND PAUL. LAT...LON 4236 11394 4240 11400 4265 11381 4253 11368 TIME...MOT...LOC 2226Z 211DEG 30KT 4248 11388 TW
Special weather statement, Aug 29, 4:45 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 445 PM MDT SAT AUG 29 2015 IDZ021-292315- LOWER SNAKE RIVER PLAIN ID- 445 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR SOUTHWESTERN BINGHAM...NORTHWESTERN POWER AND NORTHWESTERN BANNOCK COUNTIES UNTIL 515 PM MDT... AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ABERDEEN...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMERICAN FALLS RESERVOIR...ABERDEEN...SPRINGFIELD...PINGREE AND STERLING. LAT...LON 4311 11251 4278 11301 4288 11317 4327 11275 TIME...MOT...LOC 2244Z 219DEG 45KT 4299 11289 TW
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:20 PM MDT | Special Weather Statement | PIH | Power | 40 min |
| Aug 29, 3:51 PM MDT | Special Weather Statement | PIH | Cassia | 39 min |
| Aug 29, 4:21 PM MDT | Special Weather Statement | PIH | Jefferson | 54 min |
| Aug 29, 4:26 PM MDT | Special Weather Statement | PIH | Cassia | 34 min |
| Aug 29, 4:45 PM MDT | Special Weather Statement | PIH | Power | 30 min |
| Aug 29, 4:55 PM MDT | Lake Wind Advisory | PIH | 3 hr | |
| Aug 29, 5:18 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 12 min |
| Aug 29, 5:24 PM MDT | Special Weather Statement | PIH | Minidoka | 36 min |
| Aug 29, 5:31 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 19 min |
| Aug 29, 5:45 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 29, 5:48 PM MDT | Special Weather Statement | PIH | Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.